Alert archive / California / Wind Advisories in 2022

Wind Advisory 40, NWS San Diego, CA

May 27, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 27, 2022, 12:25 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 27, 2022, 5:00 PM PDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
May 27, 2022, 12:25 PM PDT (19:25 UTC)
In effect from
May 27, 2022, 5:00 PM PDT
Expired
May 30, 2022, 2:09 AM PDT
In force
57 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WWUS76 KSGX 271925
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1225 PM PDT Fri May 27 2022

CAZ056-058-062-065-280500-
/O.NEW.KSGX.WI.Y.0040.220528T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
1225 PM PDT Fri May 27 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 5 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will occur along the desert
  slopes and below the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-280500-
/O.NEW.KSGX.WI.Y.0040.220528T1800Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
1225 PM PDT Fri May 27 2022

...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 11 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
9 follow-up statements
405 
WWUS76 KSGX 280337
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
837 PM PDT Fri May 27 2022

CAZ056-058-062-065-281145-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
837 PM PDT Fri May 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Now through 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will occur along the desert
  slopes and below the San Gorgonio Pass..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-281145-
/O.CON.KSGX.WI.Y.0040.220528T1800Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
837 PM PDT Fri May 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 PM
PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 11 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
858 
WWUS76 KSGX 281156
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
456 AM PDT Sat May 28 2022

CAZ056-058-062-065-282100-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
456 AM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Through 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust and sand locally reducing visibility in the
  deserts.

* ADDITIONAL DETAILS...Strongest winds will occur along the 
  desert slopes and below the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-282100-
/O.CON.KSGX.WI.Y.0040.220528T1800Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
456 AM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 11 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. Blowing
  dust and sand locally reducing visibility in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS

For more information from the National Weather Service visit
http://weather.gov/sandiego
335 
WWUS76 KSGX 282045
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
145 PM PDT Sat May 28 2022

CAZ061-290500-
/O.EXA.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Coachella Valley-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, and Coachella
145 PM PDT Sat May 28 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...Coachella Valley.

* WHEN...Through 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand locally reducing visibility in 
  the deserts.

* ADDITIONAL DETAILS...Strongest winds will occur along the 
  desert slopes and below the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-290500-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
145 PM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Through 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand locally reducing visibility in 
  the deserts.

* ADDITIONAL DETAILS...Strongest winds will occur along the 
  desert slopes and below the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-290500-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
145 PM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 11 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust and sand locally reducing visibility in the
  deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego
752 
WWUS76 KSGX 290312
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
812 PM PDT Sat May 28 2022

CAZ056-058-061-062-065-291300-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
812 PM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Through 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand locally reducing visibility in 
  the deserts.

* ADDITIONAL DETAILS...Strongest winds will occur along the 
  desert slopes and below the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-291300-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
812 PM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Through 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand locally reducing visibility in 
  the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
431 
WWUS76 KSGX 291126
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
426 AM PDT Sun May 29 2022

CAZ056-058-061-062-065-292100-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
426 AM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-292100-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
426 AM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
698 
WWUS76 KSGX 292051
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
151 PM PDT Sun May 29 2022

CAZ056-058-061-062-065-300600-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
151 PM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-300600-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
151 PM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
650 
WWUS76 KSGX 300421
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
921 PM PDT Sun May 29 2022

CAZ056-058-061-062-065-301000-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
921 PM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will decrease Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-300600-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
921 PM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Bernardino County 
  Mountains.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will decrease overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
888 
WWUS76 KSGX 300555
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1055 PM PDT Sun May 29 2022

CAZ055-060-300700-
/O.EXP.KSGX.WI.Y.0040.000000T0000Z-220530T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, and Apple Valley
1055 PM PDT Sun May 29 2022

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have weakened and fallen below advisory criteria, so the
Wind Advisory will be allowed to expire.

$$

CAZ056-058-061-062-065-301000-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, Borrego Springs, 
Banning, and Desert Hot Springs
1055 PM PDT Sun May 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Adams
444 
WWUS76 KSGX 300909
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
209 AM PDT Mon May 30 2022

CAZ056-058-061-062-065-301015-
/O.CAN.KSGX.WI.Y.0040.000000T0000Z-220530T1000Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
209 AM PDT Mon May 30 2022

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria, so the Wind Advisory 
has been cancelled early. Gusty winds may continue near the San 
Gorgonio Pass for a few hours this morning with other areas seeing
winds steadily diminish.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 27, 8:51 AM PDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 27, 8:51 AM PDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
851 AM PDT Fri May 27 2022

.SYNOPSIS...
Cooler and cloudier weather, along with strong winds in the
mountains and deserts will take hold across Southern California
through the weekend. The strongest winds will occur on Saturday and
Sunday over mountain ridges, below passes, and along the desert
foothills. After a cool holiday weekend, a weak ridge will bring
warmer weather into the middle of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Marine clouds have filled much of the coastal basin this morning,
and were extensive and solid offshore. Higher clouds were also
advancing SE from central CA. Our 12Z Miramar sounding had a 9C
inversion based near 2200 FT but more recent pilot reports suggested
tops are closer to 3K FT, so the layer has been deepening this
morning. Not a good sign for clearing at the coast, so expect only
partial clearing there today. No forecast changes planned.

From previous discussion...

The marine layer's cloud deck looks perturbed. Upper level forces
and winds seem to be bouncing across the deck, making it ebb and
flow like wave runup on a beach. The clouds have yet to work into
the Inland Empire, but they should do so eventually this morning.
A low pressure trough will gradually sag southward across
California this holiday weekend. It will enhance and deepen our
marine layer, extending clouds all the way to the mountains on
Saturday and Sunday mornings. The trough will also help generate a
pretty robust coastal eddy to grease the wheels. Clearing should
occur for most areas today, but the clouds will move inland early
this evening to fill the basin tonight. The cloud could thicken
enough for patchy drizzle. Saturday looks rather cloudy west of
the mountains even during the day. Winds through mountain passes
and into deserts will continue this afternoon and evening, with
some gusts over 45 mph in isolated pockets. The winds strengthen
and become more widespread Saturday, continuing through Sunday
night, especially in the high desert. Gusts of 50-60 mph are
probable for the windiest spots, but lots of areas should get
gusts 40-50 mph. Look for and prepare for some blowing dust in the
deserts this weekend. The trough deepens and rotates through
California Sunday and Memorial Day. Cold air above the marine
layer will serve to weaken its inversion and help mix out the
clouds. While Sunday will start mostly cloudy west of the
mountains, there should be some sunshine by afternoon. Only
partial cloud coverage is expected Monday morning, with decent
sunshine most of the day. Winds also dial it back Monday.
Temperatures will be lowest on Saturday west of the mountains with
extensive cloud cover. With more sunshine, Sunday and Monday
should be a little warmer. But the cooler air mass will make those
days the coolest over the interior. The trough moves out Monday
night and Tuesday. Light offshore flow and warmer air will help
temperatures rebound Tuesday and Wednesday. Forecast max temps are
5-10 degrees below average on Saturday west of the mountains, and
5-15 degrees below average on Sunday and Monday in the mountains
and deserts. By Wednesday, now looking like the warmest day next
week, temps should be about 5 degrees above average regionwide.
Coastal low clouds will not be a big player Tuesday and Wednesday.
A weak trough gradually develops and envelopes the West Coast
toward the end of next week. That should help rebuild the marine
layer for better cloud coverage nights and mornings, and bring
temps back to normal.

&&

.AVIATION...
271530Z...Coasts/Valleys...OVC cigs continue with 1600-2100 ft MSL
bases...and have spread all the way to the mountain passes this
morning.Vis 3-5 sm in BR expected for areas of higher terrain
further inland, with isolated vis restrictions below 1/4 mile.
Clearing for inland areas 17-19Z this morning, with clearing back to
the coast thereafter. Moderate confidence that cigs do not clear
VCTY KSAN today, though may scatter briefly in the afternoon. Cigs
with similar bases returning after 01Z Sat (this evening).

Mountains/Deserts... Mostly clear with unrestricted vis today, xcpt
vcnty of I-10 pass and Yucaipa area and the San Bernardino coastal
slopes. Gusty west/southwest winds 30 to 40 kts ramping up after 18Z
today across desert slopes, passes and into the deserts. Locally
higher gusts are expected in the San Gorgonio Pass. Gusty winds will
continue across these areas through Sunday night.

&&

.MARINE...
Gusty west to northwest winds over the outer waters each afternoon
Saturday through Monday, strongest on Sunday with gusts around 25 kt
near near San Clemente Island. Large, steep waves of 7 to 11 feet
will create hazardous boating conditions for small vessels Sunday
and Monday. Calmer conditions expected for the middle of next week.

&&

.BEACHES...
Average surf heights this weekend will range from 2-4 ft. On Monday,
a large west swell from 280 degrees with an 8 to 10 second period
will generate above average surf of 5 to 8 feet. Large waves and
strong rip currents will create hazardous swimming conditions on
Memorial Day. Swell and surf will gradually lower Tuesday.

&&

.FIRE WEATHER...
A deepening marine layer and onshore flow will keep RH elevated over
the coastal basin and into the mountains this weekend, with high
temperatures 6-12 degrees below average. Gradual warming will begin
on Monday and continue through Wednesday.

Winds will pick up this afternoon/evening over the mts/deserts, and
peak Saturday through Sunday evening, when west winds of 25 to 35
MPH, and peak gusts 50-60 MPH are expected. The wind will be
strongest during afternoons and evenings along the desert slopes and
below the major passes. Minimum RH will be 10 percent today, and
closer to 20 percent Sunday in these areas. The wind and low RH will
generate elevated fire weather conditions for several hours each
afternoon and evening, mainly over the deserts through Sunday. Winds
decrease Monday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...MM
AVIATION/MARINE/BEACHES...APR

In the hours before

Local storm report, May 27, 7:53 AM PDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PDT FRI MAY 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     DENSE FOG        YUCAIPA                 34.03N 117.04W
05/27/2022                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS DENSE FOG NEAR I-10 IN
            YUCAIPA.

&&

JMB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:49 PM PDTSmall Craft AdvisorySGX58 hr
May 27, 1:55 PM PDTBeach Hazards StatementSGXOrange, San Diego4 days

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.